MAUDE Adverse Event Report: BARD ACCESS SYSTEMS NAVARRE PERCUTANEOUS BILIARY DRAINAGE CATHETER WITH NITINOL, 8F LOCKING PIGTAIL; CATHETER, BILIARY, DIAGNOSTIC

BARD ACCESS SYSTEMS NAVARRE PERCUTANEOUS BILIARY DRAINAGE CATHETER WITH NITINOL, 8F LOCKING PIGTAIL; CATHETER, BILIARY, DIAGNOSTIC
Model Number NBD8
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that during the preparation of ptc procedure, the physician was threading the plastic stylet over the catheter and before he could fully thread it in, the plastic stylet hub allegedly broke.A new catheter was opened to complete the procedure.No patient involvement.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged stylet was confirmed.One 8fr navarre drainage catheter was returned for investigation.The catheter was received with a broken stylet.The white stylet hub was not returned for investigation.The clear flexible stylet segment was 52.7cm in length.A microscopic examination of the stylet revealed variable surface conditions along the length of the tube.One end of the stylet exhibited an uneven and jagged fracture surface.The complaint sample was forwarded to the manufacturing facility for further review.The product ifu cautions, ¿do not use excessive force when inserting stiffening cannula to straighten catheter (pigtail).Catheter tip may be straightened manually to aid in insertion of stiffening cannula.¿ a lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
NAVARRE PERCUTANEOUS BILIARY DRAINAGE CATHETER WITH NITINOL, 8F LOCKING PIGTAIL
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6998032
Report Number3006260740-2017-01950
Device Sequence Number10998874
Product Code FGE
UDI-Device Identifier00801741036866
UDI-Public(01)00801741036866
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K955110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNBD8
Device Catalogue NumberNBD8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2017
Event Location Hospital
Initial Date Received by Manufacturer 10/26/2017
Supplement Date Received by Manufacturer11/29/2017
Initial Report FDA Received Date11/02/2017
Supplement Report FDA Received Date03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1